MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS CL; MONOFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS CL; MONOFOCAL IOLS
Model Number Z9002
Medical Device Problem Code Calcified (1077)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown, not provided.Best estimate of date of event is between (b)(6) 2008 and (b)(6) 2019.(b)(4).Attempts have been made to obtain missing information; however, no definitive response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a model z9002 intraocular lens (iol) was implanted in 2008 has calcified.Therefore, the doctor explanted the iol.It was stated that the patient has recovered post-explant.Despite several follow-ups for additional information at the time of this report, no further information has been received.
 
Additional Manufacturer Narrative
Additional information: device available for evaluation; returned to manufacturer on: 7/24/2019.Device evaluation: a visual inspection was performed to the iol and the following were the observations: some particle and fibers were observed in lens surface which is an indication of handling.A half of the lens was returned, including the haptic (loop) as indication of the removal process.The haptic (loop) was observed distorted (d/l).The complaint issue inclusions was not verified.The lens was cleaned to verified, if opacification was observed; no opacity was observed.Based on the visual evaluation of the returned unit it could not be determined that the cause of the issue reported is related to the manufacturing process.The lens was implanted since 2008.A product quality deficiency could not be determined.Manufacturing record review: the manufacturing process record was evaluated and revealed that the product was manufactured and released according to specifications.A search revealed that no additional complaints were received from this production order.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are (b)(4) and capa (b)(4).

Brand Name
TECNIS CL
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key8737653
Report Number2648035-2019-00666
Device Sequence Number2573260
Product Code HQL
UDI-Device Identifier05050474530737
UDI-Public(01)05050474530737(17)201121
Combination Product (Y/N)Y
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P880081
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Device Explanted Year2019
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/12/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2013
Device Model NumberZ9002
Device Catalogue NumberZ900200220
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/24/2019
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 05/30/2019
Supplement Date Received by Manufacturer08/12/2019
10/25/2020
Initial Report FDA Received Date06/26/2019
Supplement Report FDA Received Date09/04/2019
11/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Date Report Sent to FDA01/01/2005